Home Current Issue Previous Issues Published Ahead-of-Print Collections Videos Podcast For Authors Journal Info
Skip Navigation LinksHome > July/September 2008 - Volume 15 - Issue 3 > Propofol Infusion Syndrome
Journal of Trauma Nursing:
doi: 10.1097/01.JTN.0000337153.08464.0f
Section: CLINICAL PRACTICE

Propofol Infusion Syndrome

Rajda, Carol BSN, RN, CCRN; Dereczyk, Darlene BSN, RN; Kunkel, Patti BA, BSN, RN

Collapse Box

Abstract

Propofol (Diprivan) is an intravenous sedative hypnotic that is used in the induction and maintenance of anesthesia and sedation. High-dose infusions have been associated with several serious adverse effects and, when combined, they are known as propofol infusion syndrome (PRIS). Although PRIS is rare, it is frequently fatal if not identified early. The purpose of this article is to raise practitioner awareness to this syndrome, with recommendations for early identification, prevention, and treatment of PRIS.

© 2008 Society of Trauma Nurses

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.